MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dizziness (2194); Sweating (2444); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter read inaccurately high compared to another meter.The complaint was classified based on the customer service representative (csr) documentation.The patient was unable to specify when the alleged inaccuracy began but reported that it happened approximately 3 weeks ago.The patient reported that she obtained an inaccurate high reading of "142 mg/dl" compared to a result of "118 mg/dl" on an unknown device, the tests were performed within 30 minutes of each other.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient manages her diabetes with diet and exercise and reported that she continued with her usual diabetes management routine after the alleged inaccuracy issue began.The patient claimed that at an unspecified time she developed symptoms of "sweating, shaking and dizziness" which she associated with symptoms of low blood sugar.The patient reported that she went to her doctor in response to her symptoms but denied receiving any treatment or medical intervention as a result of the product issue.The patient reported that the doctor only monitored her blood glucose results.During troubleshooting, the csr noted that the subject meter was set to the correct unit of measure and the patient had used an approved sample site to obtain the blood samples.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after obtaining alleged inaccurate results with the subject meter.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8068195
Report Number3008382007-2018-03127
Device Sequence Number19230798
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/07/2018
Device Age102 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight79